My husband was diagnosed last weekend and was put on Teva-Olanzapine on an as needed bases. The problem is he often doesn't realize he is going into what we call a "tailspin". He is averaging maybe 1 good day in between a week or more of bad days. Should he be on something more permanent and what can I do as a wife to help him get through this and get through it myself? Anyone who can relate or help, I'd appreciate hearing from.
Mood Disorder with Psychosis does need a combination of medication quite often. Olanzapine may not be sufficient. Olanzapine is known to have effects on mood, however, it is not the first line treatment for a mood disorder. You might consider talking with the doctor about adding a mood stabilizer (if the mood disorder is bipolar). Olanzapine may be withdrawn gradually once the psychosis is treated. The mood stabilizer will remain as the mainstay of his treatment.
This is a suggestion. You can talk with his doctor regarding this.
Abhijeet Deshmukh, MD
(This post is for the purpose of providing medical information and is not a substitute for a face-to-face consultation with a doctor. This post is not intended to give or rule out a diagnosis, create a doctor-patient relationship or replace an existing one. I am not able to diagnose medical conditions online. Please consult with your doctor or a qualified healthcare provider for diagnosis and treatment options)
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Mental Conditions , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.